Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 66, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 12, 2008, 4:04 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 12, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 4:04 AM MDT (10:04 UTC)
- In effect from
- Jun 12, 2008, 11:00 AM MDT
- Expired
- Jun 12, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6300 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 121004 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 AM MDT THU JUN 12 2008 ...RED FLAG WARNING LATE THIS MORNING THROUGH EARLY EVENING FOR PART OF THE NORTH CENTRAL MOUNTAINS...THE NORTHEAST HIGHLANDS...PART OF THE NORTHEAST AND EAST CENTRAL PLAINS...AND ALL OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS FOR STRONG WINDS AND LOW HUMIDITIES... .STRONG WINDS AND VERY LOW HUMIDITIES WILL RETURN TODAY TO MUCH OF CENTRAL...NORTHERN AND EASTERN NEW MEXICO AS THE TAIL END OF THE POLAR JET STREAM LIFTS NORTHWARD FROM YESTERDAYS POSITION AND GRADUALLY EXITS THE AREA. THREE OR 4 HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THE NORTH CENTRAL MOUNTAINS NORTHEAST OF U.S. HIGHWAY 84...ACROSS ALL OF THE NORTHEAST HIGHLANDS...OVER THE NORTHEAST AND EAST CENTRAL PLAINS WEST OF A LINE FROM CLAYTON TO CLOVIS...AND ALONG AND EAST OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS. ON THE EAST CENTRAL PLAINS...DE BACA...ROOSEVELT AND CURRY COUNTIES ARE NOT INCLUDED IN THIS WARNING...BUT THESE COUNTIES WILL PROBABLY TOUCH CRITICAL FIRE WEATHER THRESHOLDS FOR A BRIEF PERIOD LATE THIS AFTERNOON. NMZ102>104-107-108-122130- /O.UPG.KABQ.FW.A.0063.080612T1600Z-080613T0300Z/ /O.NEW.KABQ.FW.W.0066.080612T1700Z-080613T0200Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 404 AM MDT THU JUN 12 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 44
1 follow-up statement
000 WWUS85 KABQ 122056 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT THU JUN 12 2008 ...RED FLAG WARNING THROUGH 8 PM MDT FOR PART OF THE NORTH CENTRAL MOUNTAINS...THE NORTHEAST HIGHLANDS... PART OF THE NORTHEAST AND EAST CENTRAL PLAINS...AND ALL OF THE SANDIA/MANZANO AND GALLINAS MOUNTAINS FOR STRONG WINDS AND LOW HUMIDITIES... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EARLY EVENING ACROSS NORTH CENTRAL AND NORTHEAST PORTIONS OF THE FORECAST AREA. THE FAVORED LOCATION OF THE STRONGEST WINDS WILL BE ALONG THE INTERSTATE 25 CORRIDOR BETWEEN LAS VEGAS TO RATON AS WELL AS ALONG THE COLORADO BORDER. NMZ102>104-107-108-130200- /O.CON.KABQ.FW.W.0066.000000T0000Z-080613T0200Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 256 PM MDT THU JUN 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 50/53
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 12, 3:05 AM MDT, 59 minutes earlier.
Area forecast discussion, Jun 12, 3:05 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MDT THU JUN 12 2008 CORRECTED THE VALID TIME OF THE RED FLAG WARNING. .DISCUSSION... LATEST SURFACE ANALYSIS INDICATES A BOUNDARY MOVING SLOWLY THROUGH THE EASTERN PLAINS...GRADUALLY PROVIDING LIMITED HUMIDITY RELIEF IN ITS WAKE. MEANWHILE...UNSEASONABLY COOL AND DRY CONDITIONS ARE NOTED OVER THE NRN AND WEST CENTRAL MOUNTAINS...WHERE A FEW FAVORED AREAS COULD APPROACH THE FREEZING MARK BY DAWN. THE SURFACE BOUNDARY WILL LIKELY STALL BETWEEN ROSWELL/HOBBS TODAY AS A DEEP UPR LOW MIGRATES INTO THE NRN GREAT PLAINS. GRADIENT ALOFT SHOULD BE STRONG ENOUGH TO PROVIDE BREEZY TO WINDY CONDITIONS OVER THE NRN HALF OF THE STATE... INCLUDING THE ERN SLOPES OF THE CENTRAL MOUNTAINS INTO THE ADJACENT HIGH PLAINS. A FEW LOCALES COULD APPROACH WIND ADVISORY SPEEDS THIS AFTERNOON...INCLUDING THE I-25/40 CORRIDORS STRETCHING FROM RATON TO CLINES CORNERS AND WILL NEED TO BE MONITORED CLOSELY BY THE DAY CREW. MEANWHILE...LOW LEVEL MOISTURE SHOULD BE SHALLOW ENOUGH OVER THE ERN PLAINS TO MIX OUT THIS AFTERNOON. ONCE AGAIN...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED...THUS INHERITED WATCH WILL BE UPGRADED. FOR MORE DETAILS CONCERNING THIS...PLEASE SEE FIRE WEATHER SECTION BELOW. COOLER READINGS ARE ON TAP THIS AFTERNOON...GENERALLY NEAR SEASONAL NORMALS. MODELS SUGGEST A WEAK FRONT WILL SLIDE THROUGH THE ERN PLAINS LATER TONIGHT...PROVIDING ANOTHER ROUND OF HIGHER DEWPOINTS AND HUMIDITIES ALONG THE TEXAS BORDER. HIGH TEMPERATURES WILL RESPOND OVER THE EAST ON FRI AS READINGS DROP APPROXIMATELY 5 DEGREES. A WEAK UPPER LEVEL DISTURBANCE WILL CLIP NE NM FRIDAY...BUT THE BEST LOW LEVEL FORCING WILL BE WELL EAST OF THE CWA. LOW LEVEL MOISTURE WILL SURGE WESTWARD FRIDAY NIGHT...WHICH COULD SET THE STAGE FOR SHOWERS AND STORMS OVER THE ERN HALF OF THE STATE SAT. GFS IS FAIRLY AGGRESSIVE WITH PUSHING THE DRYLINE EAST OF THE FORECAST AREA SAT AFTERNOON...BUT WILL GIVE THE NOD TO THE NAM WHICH HOLDS THE FEATURE ALONG A KCAO-KROW LINE. A NORTHWARD PROGRESSING RIDGE COULD LIMIT THE ACTIVITY AS AN UPR LEVEL CAP COULD BE IN PLACE. NONETHELESS...STILL FEEL WITH 850-500MB LAPSE RATES EXCEEDING 9.3C/KM...ENOUGH INSTABILITY SHOULD DEVELOP TO BUST THROUGH THE CAP. WILL INTRODUCE LOW GRADE POPS ALONG THE DRYLINE... WHICH BLENDS WELL WITH THE NEIGHBORING TX WFOS. NEXT FEATURE TO IMPACT NM WILL BE A SURFACE COLD FRONT SLIDING THRU THE ERN PLAINS MON/MON NIGHT. THIS WILL BRING AN INCREASED THREAT OF STORMS TO AREAS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN AS WELL AS A BRIEF HUMIDITY BREAK. THE UPPER RIDGE WILL START TO BREAK DOWN BY LATE IN THE WORK WEEK AS A TROUGH DIGS INTO THE PACIFIC NORTHWEST... ALLOWING THE WESTERLIES TO BECOME MORE DOMINANT. DPORTER && .AVIATION... VFR CONDITIONS TODAY AND TONIGHT. WE HAVE MODERATE TO LOW CONFIDENCE IN THE WIND DIRECTION FORECAST FOR THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE DIRECTIONS SHOULD VARY AS ONE BACK DOOR COOL FRONT WASHES OUT AND ANOTHER DROPS SOUTH LATE THIS AFTERNOON AND EVENING. FURTHERMORE...THE POSITION OF A SURFACE LOW ON THE EAST CENTRAL AND SOUTHEAST PLAINS COULD CAUSE WINDS TO WEAKEN AT TIMES THIS AFTERNOON AND EARLY EVENING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 && .FIRE WEATHER... AREAL COVERAGE AND INTENSITY OF CRITICAL FIRE WEATHER CONDITIONS WILL BE LESS TODAY THAN YESTERDAY. MID LEVEL JET SHIFTS A LITTLE FURTHER NORTH AND THE SURFACE LOW WILL SHIFT SOUTH. THUS...WIND FLOW AT THE SURFACE AND ALOFT WILL NOT BE AS JUXTAPOSED AS WHAT OCCURRED YESTERDAY. BASED ON MOS MODEL GUIDANCE AND SHORT TERM MODELS...FEEL THAT THE MAIN FOCUS AREA FOR 3 TO 4 HOURS OF CRITICAL CONDITIONS WILL BE ACROSS PORTIONS OF THE NORTH CENTRAL MOUNTAINS...INTERSTATE 25 CORRIDOR BETWEEN RATON AND PECOS AND BETWEEN EDGEWOOD TO SANTA ROSA ALONG INTERSTATE 40. STRONGER WINDS WILL ALSO DEVELOP AT TIMES OVER THE HIGH TERRAIN OF THE SAN JUAN MOUNTAINS WITH THE SPEED MAXIMUM OVER THAT AREA...TOO. WINDS SHOULD GENERALLY BE TOO WEAK FOR SOUTHERN PORTIONS OF ZONE 107 AND ZONE 108...AS WELL AS EXTREME EASTERN PORTIONS OF ZONE 104 AND 108 TO DO MORE THAN TOUCH CRITICAL FIRE WEATHER CONDITIONS. OVERALL...PATTERN CHANGE IS EXPECTED TO START UP FRIDAY AND LAST INTO NEXT WEEK. THE SHORT AND LONG TERM MODELS ALL INDICATE A BUILDING OF THE SUBTROPICAL HIGH OVER THE SOUTHWEST. THIS MEANS THAT TEMPERATURES WILL BE ABOVE NORMAL. THIS ALSO INCLUDES VERY LOW HUMIDITY...BOTH DURING THE DAY AND NIGHTTIME AS THE MID SLOPE INVERSION IS EXPECTED TO BE RATHER STRONG. A SIGNIFICANT MID LEVEL DRY SLOT IS ALSO EXPECTED TO BE OVER MOST OF NEW MEXICO DURING THIS PERIOD. THIS MEANS THAT HAINES INDEX VALUES WILL MOST LIKELY BE IN THE 6 CATEGORY FOR SEVERAL DAYS IN A ROW. THERE IS SOME HINT AT PERIODIC MOISTURE INTRUSIONS INTO THE EASTERN PLAINS OVER THE NEXT SEVERAL DAYS ALTHOUGH THE MOST POTENT PUSH LOOKS TO BE EARLY NEXT WEEK. IT IS STILL UNKNOWN HOW DEEP THIS PUSH WILL BE AND HOW FAR WEST IT WILL GO. AS OF RIGHT NOW...FIGURE SOME THUNDERSTORMS ACROSS THE EASTERN PLAINS/EAST SLOPES OF THE CENTRAL MOUNTAINS FOCUSING ON THE SANGRE DE CRISTOS. STRONGEST WINDS DURING THIS PERIOD WILL GENERALLY BE RELATED TO THUNDERSTORMS...HIGH BASED SHOWERS AS WELL AS TERRAIN DRIVEN FLOW. HOWEVER GUSTIER WINDS CAN ALSO BE ASSOCIATED ALONG THE NORTHERN PERIPHERY OF THE UPPER HIGH POSITION...THUS WILL HAVE TO WATCH WHERE THE UPPER HIGH ACTUALLY SETS UP. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 82 40 86 46 / 0 0 0 0 GALLUP.......................... 81 34 85 38 / 0 0 0 0 GRANTS.......................... 83 36 86 40 / 0 0 0 0 GLENWOOD........................ 92 48 95 49 / 0 0 0 0 CHAMA........................... 71 31 77 35 / 0 0 0 0 LOS ALAMOS...................... 77 41 80 46 / 0 0 0 0 RED RIVER....................... 67 29 73 33 / 0 0 0 0 TAOS............................ 77 31 81 36 / 0 0 0 0 SANTA FE........................ 81 40 83 45 / 0 0 0 0 SANTA FE AIRPORT................ 83 43 86 48 / 0 0 0 0 ESPANOLA........................ 86 40 89 44 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 88 56 90 59 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 90 49 92 51 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 88 55 89 58 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 89 54 91 57 / 0 0 0 0 SOCORRO......................... 92 51 93 52 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 81 44 82 41 / 0 0 0 0 MORIARTY/ESTANCIA............... 85 44 86 43 / 0 0 0 0 CARRIZOZO....................... 92 54 91 53 / 0 0 0 0 RUIDOSO......................... 84 48 83 47 / 0 0 0 0 RATON........................... 82 41 85 45 / 0 5 0 0 LAS VEGAS....................... 81 44 82 45 / 0 0 0 0 ROY............................. 85 50 82 56 / 0 0 0 5 CLAYTON......................... 87 51 83 54 / 5 5 0 5 SANTA ROSA...................... 94 55 91 59 / 0 0 0 0 TUCUMCARI....................... 95 58 89 59 / 0 5 0 5 FORT SUMNER..................... 97 59 93 62 / 0 0 0 0 CLOVIS.......................... 96 59 91 62 / 0 5 0 5 PORTALES........................ 97 58 92 63 / 0 5 0 5 ROSWELL......................... 103 61 99 63 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ102>104-107-108. && 46/44
Hazardous weather outlook, Jun 11, 5:56 AM MDT, 22 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT WED JUN 11 2008 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 556 AM MDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 10 PM MDT FOR ALL OF NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. A WIND ADVISORY IS IN EFFECT FROM 10 AM TO 8 PM MDT FOR THE NORTHEAST THIRD OF THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR NORTHEAST AND EAST CENTRAL NEW MEXICO FROM LATE MORNING INTO THE EVENING. WIDESPREAD HAZARDOUS WEATHER IS UNLIKELY NEXT WEEK...HOWEVER ISOLATED THUNDERSTORMS EACH AFTERNOON AND EVENING COULD PRODUCE STRONG WINDS AND HAIL OVER THE EASTERN PLAINS OF NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SIGNIFICANT WINDS OR WILDFIRE DEVELOPMENT. 40
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.